Minkowski-type inequalities for means generated by two functions and a measure

László Losonczi, Z. Páles

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Given two continuous functions f, g : I -ℝ R such that g is positive and f/g is strictly monotone, and a probability measure μ on the Borel subsets of [0,1], the two variable mean Mf,g,μ : I2 → I is defined by Mf,g,μ(x,y):=(f/g) -1(∫01f(tx+(1-t)y)dμ(t) /∫01g(tx+(1-t)y)dμ(t))(x,y ∈I). The aim of this paper is to study Minkowski-type inequalities for these means, i.e., to find conditions for the generating functions f0,g0 : I0 → R, f1, g1 : I1 → R,., fn, gn : In→ R, and for the measure μ such that Mf0,g0:μ(x1+.+xn,y1+.+y n) ≤ [≥] Mf1,g1;μ(x1,y 1)+.+Mfn,g0,μ(xn,yn) holds for all x1,y1 ∈ I1, ., xn,y n ∈ In with x1 + . + xn,y 1+.+yn ∈ I0. The particular case when the generating functions are power functions, i.e., when the means are generalized Gini means is also investigated.

Original languageEnglish
Pages (from-to)743-753
Number of pages11
JournalPublicationes Mathematicae
Volume78
Issue number3-4
DOIs
Publication statusPublished - 2011

Fingerprint

Generating Function
Power Function
Probability Measure
Monotone
Continuous Function
Strictly
Subset

Keywords

  • Equality and homogeneity problem
  • Generalized cauchy means

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Minkowski-type inequalities for means generated by two functions and a measure. / Losonczi, László; Páles, Z.

In: Publicationes Mathematicae, Vol. 78, No. 3-4, 2011, p. 743-753.

Research output: Contribution to journalArticle

@article{0518c85f399d40b69fb93fccd4db7575,
title = "Minkowski-type inequalities for means generated by two functions and a measure",
abstract = "Given two continuous functions f, g : I -ℝ R such that g is positive and f/g is strictly monotone, and a probability measure μ on the Borel subsets of [0,1], the two variable mean Mf,g,μ : I2 → I is defined by Mf,g,μ(x,y):=(f/g) -1(∫01f(tx+(1-t)y)dμ(t) /∫01g(tx+(1-t)y)dμ(t))(x,y ∈I). The aim of this paper is to study Minkowski-type inequalities for these means, i.e., to find conditions for the generating functions f0,g0 : I0 → R, f1, g1 : I1 → R,., fn, gn : In→ R, and for the measure μ such that Mf0,g0:μ(x1+.+xn,y1+.+y n) ≤ [≥] Mf1,g1;μ(x1,y 1)+.+Mfn,g0,μ(xn,yn) holds for all x1,y1 ∈ I1, ., xn,y n ∈ In with x1 + . + xn,y 1+.+yn ∈ I0. The particular case when the generating functions are power functions, i.e., when the means are generalized Gini means is also investigated.",
keywords = "Equality and homogeneity problem, Generalized cauchy means",
author = "L{\'a}szl{\'o} Losonczi and Z. P{\'a}les",
year = "2011",
doi = "10.5486/PMD.2011.5017",
language = "English",
volume = "78",
pages = "743--753",
journal = "Publicationes Mathematicae",
issn = "0033-3883",
publisher = "Kossuth Lajos Tudomanyegyetem",
number = "3-4",

}

TY - JOUR

T1 - Minkowski-type inequalities for means generated by two functions and a measure

AU - Losonczi, László

AU - Páles, Z.

PY - 2011

Y1 - 2011

N2 - Given two continuous functions f, g : I -ℝ R such that g is positive and f/g is strictly monotone, and a probability measure μ on the Borel subsets of [0,1], the two variable mean Mf,g,μ : I2 → I is defined by Mf,g,μ(x,y):=(f/g) -1(∫01f(tx+(1-t)y)dμ(t) /∫01g(tx+(1-t)y)dμ(t))(x,y ∈I). The aim of this paper is to study Minkowski-type inequalities for these means, i.e., to find conditions for the generating functions f0,g0 : I0 → R, f1, g1 : I1 → R,., fn, gn : In→ R, and for the measure μ such that Mf0,g0:μ(x1+.+xn,y1+.+y n) ≤ [≥] Mf1,g1;μ(x1,y 1)+.+Mfn,g0,μ(xn,yn) holds for all x1,y1 ∈ I1, ., xn,y n ∈ In with x1 + . + xn,y 1+.+yn ∈ I0. The particular case when the generating functions are power functions, i.e., when the means are generalized Gini means is also investigated.

AB - Given two continuous functions f, g : I -ℝ R such that g is positive and f/g is strictly monotone, and a probability measure μ on the Borel subsets of [0,1], the two variable mean Mf,g,μ : I2 → I is defined by Mf,g,μ(x,y):=(f/g) -1(∫01f(tx+(1-t)y)dμ(t) /∫01g(tx+(1-t)y)dμ(t))(x,y ∈I). The aim of this paper is to study Minkowski-type inequalities for these means, i.e., to find conditions for the generating functions f0,g0 : I0 → R, f1, g1 : I1 → R,., fn, gn : In→ R, and for the measure μ such that Mf0,g0:μ(x1+.+xn,y1+.+y n) ≤ [≥] Mf1,g1;μ(x1,y 1)+.+Mfn,g0,μ(xn,yn) holds for all x1,y1 ∈ I1, ., xn,y n ∈ In with x1 + . + xn,y 1+.+yn ∈ I0. The particular case when the generating functions are power functions, i.e., when the means are generalized Gini means is also investigated.

KW - Equality and homogeneity problem

KW - Generalized cauchy means

UR - http://www.scopus.com/inward/record.url?scp=80053012500&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80053012500&partnerID=8YFLogxK

U2 - 10.5486/PMD.2011.5017

DO - 10.5486/PMD.2011.5017

M3 - Article

VL - 78

SP - 743

EP - 753

JO - Publicationes Mathematicae

JF - Publicationes Mathematicae

SN - 0033-3883

IS - 3-4

ER -